MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SMARTSET MV 20G - EO; BONE CEMENT : BONE CEMENT

DEPUY ORTHOPAEDICS INC US SMARTSET MV 20G - EO; BONE CEMENT : BONE CEMENT
Model Number 3122-020
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the 20g batch of depuy smartset mv cement was opened for the case.As usual, the tech emptied the powder into the vacuum mixing bowl followed by the liquid, put the lid on stepped on the foot pedal and began to mix.After about 45-60 seconds of the 90 second preferred mix time, it became apparent that something was not right.The cement was not the right consistency, it appeared very clumpy and dry as if there was not enough liquid or something.This batch was disposed of, a new batch of the same lot number was opened and mixed in the same fashion and this second batch was perfectly normal.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a manufacturing record evaluation (nc search) was performed for the finished device product code# 3122020, lot# 9818424, and no non-conformances / manufacturing irregularities were identified.

Brand Name
SMARTSET MV 20G - EO
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY CMW - 9610921
cornford rd
blackpool FY4 4 QQ
UK   FY4 4QQ
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14014664
Report Number1818910-2022-06183
Device Sequence Number17275981
Product Code LOD
UDI-Device Identifier10603295168362
UDI-Public10603295168362
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K081155
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3122-020
Device Catalogue Number3122020
Device Lot Number9818424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age57 YR
Patient SexMale